Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2014, 3:27 PM EDT for Barbour County, Harrison County, Taylor County, West Virginia. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2014, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 8, 2014, 4:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 148 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:30 PM EDT | HAIL 0.88 | Stonewood, WV | |
| Jun 8, 3:30 PM EDT | HAIL 1 | 2 Sse Stonewood, WV | |
| Jun 8, 3:30 PM EDT | HAIL 1 | Lost Creek, WV | |
| Jun 8, 3:35 PM EDT | HAIL 1 | 6 Ese Lost Creek, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS51 KRLX 081927
SVRRLX
WVC001-033-091-082015-
/O.NEW.KRLX.SV.W.0055.140608T1927Z-140608T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
327 PM EDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PHILIPPI...
SOUTHERN HARRISON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLARKSBURG...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
* UNTIL 415 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STONEWOOD...OR NEAR CLARKSBURG...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NUTTER FORT...BRIDGEPORT AND ANMOORE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
107 AND 123.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3918 7982 3912 7982 3911 8022 3910 8026
3913 8043 3927 8048 3940 7989 3931 7989
3929 7986 3925 7984 3923 7980
TIME...MOT...LOC 1927Z 258DEG 26KT 3920 8032
$$
762 follow-up statements
471
WWUS51 KRLX 081958
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT SUN JUN 8 2014
WVC033-082006-
/O.CAN.KRLX.SV.W.0055.000000T0000Z-140608T2015Z/
HARRISON WV-
358 PM EDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...
THE STORM HAS MOVED EAST AND OUT OF HARRISON COUNTY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3912 7983 3911 8022 3917 8023 3924 8016
3927 8020 3928 8020 3940 7989 3931 7989
3929 7986 3925 7984 3923 7980
TIME...MOT...LOC 1956Z 258DEG 26KT 3924 8005
$$
WVC001-091-082015-
/O.CON.KRLX.SV.W.0055.000000T0000Z-140608T2015Z/
BARBOUR WV-TAYLOR WV-
358 PM EDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR TAYLOR AND NORTHERN BARBOUR COUNTIES...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GALLOWAY...OR 6 MILES NORTH OF PHILIPPI...MOVING EAST AT
30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYGART
LAKE STATE PARK...MOATSVILLE...GRAFTON...KNOTTSVILLE...NESTORVILLE
AND THORNTON
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3912 7983 3911 8022 3917 8023 3924 8016
3927 8020 3928 8020 3940 7989 3931 7989
3929 7986 3925 7984 3923 7980
TIME...MOT...LOC 1956Z 258DEG 26KT 3924 8005
$$
76994
WWUS51 KRLX 082013
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
413 PM EDT SUN JUN 8 2014
WVC001-091-082023-
/O.EXP.KRLX.SV.W.0055.000000T0000Z-140608T2015Z/
BARBOUR WV-TAYLOR WV-
413 PM EDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR AND NORTHERN BARBOUR
COUNTIES WILL EXPIRE AT 415 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3912 7983 3911 8022 3917 8023 3924 8016
3927 8020 3928 8020 3940 7989 3931 7989
3929 7986 3925 7984 3923 7980
TIME...MOT...LOC 2013Z 258DEG 26KT 3927 7989
$$
76What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:35 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 8, 2:35 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EDT SUN JUN 8 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVES EAST TONIGHT...AS HIGH PRESSURE CROSSES MONDAY. ANOTHER LOW APPROACHES FROM THE WEST KEEPING THE WEATHER UNSETTLED FOR MUCH OF NEXT WEEK WITH MUGGY CONDITIONS. && .NEAR TERM /THROUGH TONIGHT/... SHORTWAVE AND ASSOCIATED SFC LOW MAKING ITS WAY ACROSS THE OHIO RIVER VALLEY THIS AFTERNOON. THIS LOW IS PROGGED TO REACH THE CHESAPEAKE BAY REGION BY 12Z MONDAY. SOUTHERLY FLOW AHEAD OF THE SYSTEM INTRODUCING A DECENT FEED OF MOISTURE TRANSPORT INTO THE FORECAST AREA THIS AFTERNOON WITH MARGINALLY UNSTABLE CONDITIONS IN PLACE. CONVECTIVE DEVELOPMENT SEEN THUS FAR HAS MOSTLY BEEN SFC BASED AND WE MAY SEE SOME ENHANCEMENT LATER THIS AFTERNOON AS LARGER SCALE CONVERGENCE LINE TRACKS EAST ACROSS THE FORECAST AREA THIS EVENING. AREAS HIGHLIGHTED RESIDE MAINLY IN THE FAR NORTHERN COUNTIES OF THE CWA WHERE DEWPOINTS ARE IN THE MID TO UPPER 60S AND SFC BASED CAPE VALUES RUNNING AOB 2000 J/KG. A FRONT SWINGS THROUGH TONIGHT HELPING TO DRY THE ATMOSPHERIC COLUMN. HOWEVER...EXPECT THE BL REMAIN MOIST WITH ONSET OF DECENT SUBSIDENCE FOR THE OVERNIGHT HOURS. CONDITIONS SHOULD BE CLOUDY IN THE MORNING WITH CLEARING LINE REACHING NEAR KPKB BY ABOUT 12Z AND TRANSITION TO THE EAST THROUGH MONDAY MORNING BEFORE ENOUGH MIXING CAN OVERCOME THE LOW CLOUD DECK. LEAVING ISOLD POPS IN PLAY FOR THE EASTERN MOUNTAINS. ONLY TWEAKED TEMPS MARGINALLY WITH LATEST BIAS CORRECTED DATA WITH NO MAJOR CHANGES IN MAX/MIN VALUES. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... COLD FRONT PASSES TO THE EAST AND SOUTH OF THE CWA AT THE BEGINNING OF THE PERIOD. AREA WILL GRADUALLY DRY OUT BEHIND THE FRONT...BUT SOME AREAS OF DRIZZLE AND LOW CLOUDS LOOK TO HANG AROUND BEHIND THE FRONT THROUGH AT LEAST THE MORNING HOURS ON MONDAY...BEFORE PARTIAL CLEARING AND DRIER CONDITIONS TAKE HOLD. HEAT AND HUMIDITY WILL BE ON THE RISE BY TUESDAY...AS ANOTHER SURFACE LOW PRESSURE SYSTEM...AND ASSOCIATED UPPER LOW/TROUGH APPROACH THE AREA. A WARM FRONTAL BOUNDARY WILL LIFT NORTH ACROSS THE AREA ON TUESDAY...WITH RISING TEMPERATURES IN THE SOUTHERLY FLOW...AND BUILDING HEIGHTS AHEAD OF THE DEEPENING TROUGH. AS WITH PREVIOUS FORECASTER...RAISED MAX TEMPERATURES DURING THE TUESDAY TO WEDNESDAY PERIOD SLIGHTLY...BUT KEPT SLIGHTLY BELOW MAX GUIDANCE...AS HOPING CLOUD COVER WILL KEEP TEMPS FROM GETTING TOO WARM. IN ADDITION...HUMIDITY LEVELS WILL BE ON THE INCREASE...ALONG WITH PW VALUES RISING TO AROUND 1.6 TO 1.8 INCHES. THIS WILL CREATE AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE PERIOD...WITH HEAVY RAIN IN ANY CONVECTION THAT DEVELOPS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... EXPECT THE UPPER LEVEL LOW TO GET ABSORBED BY ANOTHER UPPER LEVEL SYSTEM/FRONTAL SYSTEM BETTER ORGANIZED IN ONTARIO...SO WILL GET A COLD FRONT DROPPING THROUGH POSSIBLY IN THE THURSDAY TO THURSDAY NIGHT TIME FRAME. AT THIS TIME...HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL PUSH EASTWARD...WHICH SHOULD PUSH THE MOISTURE INTO THE SOUTHERN ZONES AND DRY OUT THE NORTHERN COUNTIES OF THE CWA. THE EXTENT OF THIS DRYING AND STABILIZING BY THE SURFACE HIGH PRESSURE WILL KEY TO WATCH OVER FUTURE MODEL RUNS AND WILL LIKELY DRIVE THE CONVECTION FORECAST. IN THE END...STILL CARRYING LOW POPS THROUGH THE BULK OF THE EXTENDED WITH THE MOST STABLE CONDITIONS COMING INTO PLAY FOR NEXT WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... ISOLATED TO SCATTERED CONVECTION BREAKING OUT IN AFTERNOON DIURNAL HEATING AS FRONT MOVES ACROSS. BEST CHANCES FOR AFTERNOON CONVECTION WILL BE ACROSS NE PORTIONS OF WEST VIRGINIA AND ALONG THE EASTERN MOUNTAINS. LIGHT SOUTHERLY FLOW VEERS AND SOME GUSTY WINDS CAN BE EXPECTED...ESPECIALLY INVOF OF ANY CONVECTION THAT WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING HOURS. AFTER FROPA THIS EVENING EXPECT A STRATUS DECK TO PREVAIL WITH MVFR...AND IFR FOR THE MOUNTAIN SITES. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING...EXTENT AND DEGREE OF IMPACT OF THUNDERSTORMS WILL VARY TODAY...AS MAY CONDITIONS IN POST RAIN FOG AND STRATUS LATE TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H M M L EKN CONSISTENCY M H H H H H M H L M L M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H M H H M M H H H H M M AFTER 18Z MONDAY... IFR CONDITIONS POSSIBLE IN POST RAIN FOG AND STRATUS FIRST THING MONDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL/KMC NEAR TERM...KMC SHORT TERM...SL LONG TERM...26 AVIATION...KMC
Hazardous weather outlook, Jun 8, 12:43 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1243 PM EDT SUN JUN 8 2014 KYZ101>103-105-OHZ066-067-075-083>087-VAZ003-004-WVZ005>008-013>016- 018-024>029-033>038-046-091645- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS- 1243 PM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ076-WVZ009>011-017-019-020-030>032-039-040-047-091645- WASHINGTON-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-LEWIS- HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH- 1243 PM EDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. IN ADDITION...THESE STORMS COULD CONTAIN HEAVY DOWNPOURS WHICH MAY LEAD TO LOCAL HIGH WATER...ESPECIALLY IN ANY AREAS THAT RECIEVE REPEATED DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 3:16 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT SUN JUN 8 2014
WVZ020-031-032-040-082015-
BARBOUR WV-DODDRIDGE WV-HARRISON WV-TAYLOR WV-
316 PM EDT SUN JUN 8 2014
...SPECIAL WEATHER STATEMENT FOR TAYLOR...NORTHERN BARBOUR...EASTERN
DODDRIDGE AND HARRISON COUNTIES UNTIL 415 PM EDT...
AT 315 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CLARKSBURG...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LOCALLY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR BRIDGEPORT AROUND 325 PM...ROSEMONT AROUND
330 PM...GALLOWAY AROUND 335 PM...MOATSVILLE AROUND 340 PM AND
NESTORVILLE AROUND 345 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
108 AND 129.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3913 7983 3912 8025 3915 8047 3915 8055
3927 8067 3943 8025 3940 8020 3941 8011
3939 8008 3946 7994 3944 7989 3931 7989
3923 7981 3921 7981
76The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:16 PM EDT | Special Weather Statement | RLX | Barbour, Harrison, Taylor | 59 min |
| Jun 8, 5:36 PM EDT | Special Weather Statement | RLX | Tucker | 24 min |
| Jun 8, 6:03 PM EDT | Special Weather Statement | RLX | Tucker | 57 min |
| Jun 8, 6:31 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 59 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.